View Full Version : Moon face and depressed!
09-05-2006, 06:12 AM
Well I've been on some medications that have maken me so sick I lost about 65 pounds. Well here lately I've been having problems with my right hand and right foot being numb, so they put me on 60mg of predisone instead of the 5mg I was on for over a year. Well in three weeks I've gained 15 pounds and the moon face is coming on fast! I can't stop eating and than it makes me depressed what makes me eat more! I'm wondering if this is all worth it because my hands/feet are still numb, no change there. Any advice? :(
09-05-2006, 07:47 AM
Well Sachi I can presently relate to your feelings. I started back in Jan. on 60 mg of prednisone a day for one week, went to 40 mg a day for one month and since march I have been on 30 mg a day. I have the moon face and since January I have gained almost 20 lbs. It depresses me and when I want to not eat to help lose weight it doesn't help because I am hungry from the prednisone. Of course everything is worse when my hormones are out of whack from my period. But when all is said and done I am getting better from the prednisone and you have to remember that when they start to lower the dosage the moonface will start to go away and you can work on getting the weight off. It sounds like you might be dealing with a little neuropathy (numbness). If you are not getting any relief from the prednisone and especially if it has been over 3 weeks that you have been on it I would talk with your doctor. But whatever you do don't stop taking the med. You definately have to be weaned back down on your dosage. Let us know how you are doing.
09-05-2006, 08:51 AM
I echo everything Butterfly mentioned. I think Prednisone is my middle name. I have gained soooooooooooooooooooo much weight, and it can be depressing; however - please remember, as much as we hate the moon face and weight; this drug is a life saver.
Having learned from a very awful experience (being dumb and stubborn) I tried to take myself off of it...HUGE MISTAKE. To suddenly stop taking this medication can be EXTREMELY DANGEROUS. Call your doctor's office and let them know how you're feeling. My m.d. suggested that a drink a lot of water; which I do, especially about a half hour before I eat. Drinking that water really seems to keep me from nose-diving IN TO EVERYTHING THAT IS FOOD (smile).
I hope you get to feelin' better soon, hang in there and hold on - I'm glad you reached out to friends.
Take care of yourself.
09-05-2006, 09:50 AM
Coping With Prednisone: (*and Other Cortisone-Related Medicines) : It May Work Miracles, but How Do You Handle the Side Effects
by Eugenia Zukerman (Introduction), Julie R. Ingelfinger
It was written by a woman who takes prednisone for a lung disease and her sister, a nephrologist. The writing style leaves something to be desired, but it has some good suggestions. It may be available in your public library.
I've been on prednisone for the better part of six years now - I hate the side effects, but keep reminding myself what it was like for people with lupus before steroids were discovered.
One thing, if you're going to be on prednisone for a while, talk to your doctor about how to protect yourself from osteoporosis, especially if you have a family history of it.